View Full Version : Daytrana keeps coming off.


Castleton Snob
08-02-15, 05:10 PM
I've been having trouble keeping my Daytrana patch on. Is it OK to use surgical tape to keep it on? Some people have said that if you do that, the patch won't work.

namazu
08-02-15, 05:51 PM
Daytrana's had a number of recalls over the years related to the liner and adhesive. I didn't see any that were very recent (though there was just a warning issued about possible skin color changes related to the patch), but you're definitely not the first person to have problems with it.

The adhesive layer also contains the medication. In theory, the adhesive is supposed to be uniformly distributed across the patch, which allows the medication to be delivered as intended. If you use another method (like tape) to attach the patch, the patch may not make contact with your skin evenly, or with the right amount of pressure, which could lead to problems with the delivery of the drug (too much at once, too little, or other issues).

http://www.daytrana.com/assets/images/Daytrana-transdermal-delivery-system.png

On the Daytrana website (the source for the diagram above), they have detailed instructions for how to apply the patch (http://www.daytrana.com/starting-daytrana/how-to-apply). It's really important to peel the liner off carefully to ensure that the adhesive stays on the patch as it's supposed to. It might be worth reviewing those instructions to see if you can get the patch to stay on better.

The manufacturer explicitly recommends that you avoid using tape or bandages to attach the patch, and that you don't reuse patches that have fallen off.

If the patch application instructions don't solve the problem, I'd recommend calling your doctor to discuss alternatives. You may also want to report the problem to the FDA (https://www.accessdata.fda.gov/scripts/medwatch/index.cfm?action=reporting.home) (click on the blue consumer/patient button on the right side of the page) and the company (Noven) that produces Daytrana. If you're having this problem, you're probably not the only one, and that's important for the FDA and the drugmaker to know.

Good luck with it!

Castleton Snob
08-02-15, 05:57 PM
Daytrana's had a number of recalls over the years related to the liner and adhesive. I didn't see any that were very recent (though there was just a warning issued about possible skin color changes related to the patch), but you're definitely not the first person to have problems with it.

The adhesive layer also contains the medication. In theory, the adhesive is supposed to be uniformly distributed across the patch, which allows the medication to be delivered as intended. If you use another method (like tape) to attach the patch, the patch may not make contact with your skin evenly, or with the right amount of pressure, which could lead to problems with the delivery of the drug (too much at once, too little, or other issues).

http://www.daytrana.com/assets/images/Daytrana-transdermal-delivery-system.png

On the Daytrana website (the source for the diagram above), they have detailed instructions for how to apply the patch (http://www.daytrana.com/starting-daytrana/how-to-apply). It's really important to peel the liner off carefully to ensure that the adhesive stays on the patch as it's supposed to. It might be worth reviewing those instructions to see if you can get the patch to stay on better.

The manufacturer explicitly recommends that you avoid using tape or bandages to attach the patch, and that you don't reuse patches that have fallen off.

If the patch application instructions don't solve the problem, I'd recommend calling your doctor to discuss alternatives. You may also want to report the problem to the FDA (https://www.accessdata.fda.gov/scripts/medwatch/index.cfm?action=reporting.home) (click on the blue consumer/patient button on the right side of the page) and the company (Noven) that produces Daytrana. If you're having this problem, you're probably not the only one, and that's important for the FDA and the drugmaker to know.

Good luck with it!

It's just that I sweat a LOT, and it's August. Also, my downstairs air conditioner is broken ATM.

I'm a bit worried, since I have 3 boxes worth of patches, and I'll get my next shipment on October 21st. I have about 89 patches left. Will I be fine?

namazu
08-02-15, 06:13 PM
It's just that I sweat a LOT, and it's August. Also, my downstairs air conditioner is broken ATM.
I hear you on the sweating thing. And sorry about the AC!
http://3.bp.blogspot.com/-M0NYn5irCAc/ThjehJXtI6I/AAAAAAAAAKU/uw90m2cAL98/s1600/sweating-sun.jpg

I'm a bit worried, since I have 3 boxes worth of patches, and I'll get my next shipment on October 21st. I have about 89 patches left. Will I be fine?

Really, if it's not sticking the way it's supposed to -- whether due to the adhesive, sweaty skin, or anything else -- you may find it doesn't work as well as it should. This would be a good reason to contact your doctor.

Even if you have 3 boxes' worth, if it's not working right, that's a problem. If your prescription changes (say, to pill or liquid form), your insurance may well cover it even if you have a lot of patches left.

And perhaps your doctor will have had other patients with similar Daytrana problems. You're not the only sweaty ADHDer in Texas, after all! Maybe s/he can recommend some way to get it to stick better, or failing that, some alternative.

Castleton Snob
08-02-15, 06:14 PM
I hear you on the sweating thing. And sorry about the AC!
http://appthink.org/wp-content/uploads/2014/09/45.super-hot.png



Really, if it's not sticking the way it's supposed to -- whether due to the adhesive, sweaty skin, or anything else -- you may find it doesn't work as well as it should. This would be a good reason to contact your doctor.

Even if you have 3 boxes' worth, if it's not working right, that's a problem. If your prescription changes (say, to pill or liquid form), your insurance may well cover it even if you have a lot of patches left.

And perhaps your doctor will have had other patients with similar Daytrana problems. You're not the only sweaty ADHDer in Texas, after all! Maybe s/he can recommend some way to get it to stick better, or failing that, some alternative.

But it worked fine through June and July.

I've always sweated a lot. That's the problem.

namazu
08-02-15, 06:19 PM
Is this a new box? Like, even though you've always sweated a lot, you've only started having the problems with Daytrana recently?


If so, if you've just opened a new box (and that's why you have 89 left), check the lot # and report it to your doctor, the FDA, and the company. There may be a problem with the adhesive in that particular lot. Like I said above, there have multiple product recalls over the years due to problems with the adhesive, so it wouldn't be the first time that had happened.

Castleton Snob
08-02-15, 06:26 PM
Is this a new box? Like, even though you've always sweated a lot, you've only started having the problems with Daytrana recently?


If so, if you've just opened a new box (and that's why you have 89 left), check the lot # and report it to your doctor, the FDA, and the company. There may be a problem with the adhesive in that particular lot. Like I said above, there have multiple product recalls over the years due to problems with the adhesive, so it wouldn't be the first time that had happened.

No, it was from a box from about a month ago.

What do I do about my sweating?

namazu
08-02-15, 06:58 PM
What do I do about my sweating?
I'm not sure there's much you can do about sweating in Texas in August. If you can get the AC fixed, drink a lot of cold beverages, maybe get a fan, try one of those neck-cooler thingies or an ice vest to stay cool...maybe?

I think there's some flexibility in patch location, so if you can put the patch in a less sweaty spot -- like towards the edge of your lower back rather than right in the middle -- that might help some. But really, I think you need to talk to your doctor about alternatives if the patch isn't sticking like it's supposed to.

Do you think the sweating is a side effect of the medication, or is it, like you said, something you've always done? (Just trying to be sure I understand -- the sweating isn't a new problem, it's just a problem when the patch won't stick?)

Castleton Snob
08-02-15, 07:12 PM
I'm not sure there's much you can do about sweating in Texas in August. If you can get the AC fixed, drink a lot of cold beverages, maybe get a fan, try one of those neck-cooler thingies or an ice vest to stay cool...maybe?

I think there's some flexibility in patch location, so if you can put the patch in a less sweaty spot -- like towards the edge of your lower back rather than right in the middle -- that might help some. But really, I think you need to talk to your doctor about alternatives if the patch isn't sticking like it's supposed to.

Do you think the sweating is a side effect of the medication, or is it, like you said, something you've always done? (Just trying to be sure I understand -- the sweating isn't a new problem, it's just a problem when the patch won't stick?)

I used to sweat, even as a little kid.

I put my patches on my side, above my hip.

The good news is that this has only happened maybe once or twice a month this summer.